Dermatology Questions? Ask an Online Dermatologist.
Niacin toxicity does not cause hair loss, as far as I know.
Liver toxicity, cardiac toxicity, dry skin, but I have not heard of hair loss. If there were hair loss, it would certainly not be permanent and the hair would re-grow.
What dosage of Niacin were you taking?
I just checked my medication bottle and it was 500mg, not 1000.
That is fairly borderline as far as toxicity anyway. I placed my son on that does yesterday.
If it is due to the Niacin and I stopped taking it, how much longer will the dead hair fall out and how long would it be before I see any regrowth? I am almost sure it is the Niacin because I don't take anything else but Nipriedine for my blood pressure(which i have taken for 15 years ) and tylenol for Arthritis.
If it were to be the Niacin, the hair would stop falling out gradually over a month. Start seeing re-growth at about the same time. Would be fully back to normal in two months.
That blood pressure med is nifedipine 30mg
I know. I figured it.
The list of medications causing hair loss is a long one. I have my books on that in my office and can look that up tomorrow.
You can take Vitamin E, Biotin, Vitamin B12, iron and folate to help the hair grow in quicker.
This has been such a shock to me and I have been so busy that I didn't even notice it was happening untilit was bad, thank you for your time and I just hope it is due to the Niacin.
Thank you for the information, I am just so nervous now taking anything. Is there a particular dosage on the vitamins airon and folate.
If your hair does not come back as it should you should consult with a dermatologist to determine why this is happening.
Dosage for Iron 10-15 mg a day and Folate 400 mcg a day.
Thank you, XXXXX XXXXX not know who to see. Do you have any suggestions as far as the Atlanta GA area or how I would find someone reliable.